Some drug users have rehabilitated, some have been permanently in wheelchairs.
In Finland There have been a number of cases in recent years in which drug users have had four-limb paralysis after taking two known medicines at the same time: the replacement medicine Subutex and the antiepileptic medicine Lyrica. Some of the paralyzed had also used oxycodone and Diapam-type drugs.
The cases have been investigated by an assistant professor of neurology, a chief physician Jari Honkaniemi From Tampere University Hospital.
He suspects that there are dozens of other similar cases in Finland, as the cases he investigated were from only a few larger cities.
That’s why he wants to warn them. He believes that the phenomenon may not always be identified because there are only four similar cases reported in the medical literature.
Honkaniemi has recently published a scientific article on the cases Case Reports in Neurology -in leaf.
Drug users use Lyrica in combination with Subutex because it enhances the intoxicating effect of Subutex.
Subutex is an opioid used as an analgesic and is also used in the replacement therapy of opioid addicts. Lyrica is used to treat epilepsy, neuropathic pain and anxiety disorder.
Everyone The cases investigated by Honkaniemi were united by the fact that the users were young men in their twenties and had a long background in polydrug use.
“The end result in these cases was that users felt tired and went to bed in the evening. When they woke up in the morning, they had weak limbs and trouble walking, ”he says.
The condition deteriorated so that they soon ended up in hospitals. Magnetic resonance imaging in the spinal cord showed very extensive lesions in the cervical spine. Damage to the neck muscles was also seen in the same area.
Honkaniemen Of the eight cases investigated, some people walk without aids and some with aids. However, some are permanently in a wheelchair and others have died presumably because drug use continued.
“Physicians need to be careful if they prescribe such a combination to a patient, especially if the patient has a tendency to use drugs. Similarly, if a user obtains these substances from the street, he or she should be aware of this risk, ”says Honkaniemi.
#Drugs #Chief #doctor #warns #drug #users #Mixed #wellknown #drugs #caused #limb #strokes